Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 25, 2017, 6:19 PM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 6:19 PM CDT (23:19 UTC)
- Expired
- Aug 25, 2017, 11:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WGUS54 KCRP 252319
FFWCRP
TXC007-391-409-260415-
/O.NEW.KCRP.FF.W.0012.170825T2319Z-170826T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
619 PM CDT FRI AUG 25 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Aransas County in south central Texas...
Eastern San Patricio County in south central Texas...
Southeastern Refugio County in south central Texas...
* Until 1115 PM CDT
* At 617 PM CDT, Doppler radar indicated heavy rain across the
warned area due to dangerous Hurricane Harvey. Up to two inches of
rain have already fallen, and additional rainfall, in combination
with storm surge, will inundate much of the warned area. Flash
flooding is expected to begin shortly and will likely continue
through the overnight hours.
* Some locations that will experience flooding include...
Portland, Rockport, Port Aransas, Taft, Lamar, Ingleside, Aransas
Pass, Gregory, Ingleside On The Bay, Bayside, Palm Harbor, Key
Allegro, Copano Village, Bonnie View, Holiday Beach, Fulton and
Taft Southwest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life. The
impacts from Hurricane Harvey will exacerbate the flooding
situation!
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2809 9681 2775 9710 2776 9711 2783 9705
2783 9708 2777 9713 2793 9758 2844 9702
2811 9682 2807 9685
$$
JLDunnWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:32 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 25, 4:32 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
432 PM CDT Fri Aug 25 2017
.DISCUSSION...
Harvey continues to affect the Coastal Bend, with several wind
reports at or above 60 mph. Expect conditions to continue to
worsen as Harvey makes landfall this evening. Conditions are
unlikely to significantly improve this weekend as the storm core
meanders along the Texas coast. Medium range models differ rather
strongly on the eventual disposition of Harvey, but catastrophic
rainfall is likely to continue well into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 85 75 85 75 / 90 80 70 60 70
Victoria 76 84 75 83 74 / 90 90 80 70 70
Laredo 77 90 76 89 73 / 50 60 40 40 40
Alice 75 87 75 86 74 / 90 70 70 60 70
Rockport 78 85 77 85 77 / 100 90 80 70 70
Cotulla 76 86 74 85 73 / 50 60 60 50 40
Kingsville 76 86 76 87 75 / 90 70 70 60 70
Navy Corpus 78 87 78 86 77 / 90 80 80 60 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
Nueces...Refugio...San Patricio...Victoria.
Flash Flood Watch through Monday morning For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
San Patricio...Victoria.
Tropical Storm Warning For the following zones: Duval...
McMullen.
GM...Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
JV/71...SHORT TERMHazardous weather outlook, Aug 25, 6:09 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 609 AM CDT Fri Aug 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 609 AM CDT Fri Aug 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous thunderstorms are expected today within the bands of Hurricane Harvey. Strong wind gusts in squalls will be possible over the coastal plains and coastal waters. Tornadoes or waterspouts will also be possible. Hurricane Harvey is expected to make landfall tonight along the Middle Texas coast. Very strong winds and dangerous flooding are anticipated along with very high storm surge. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Although Harvey will weaken, Harvey is expected to meander near South Texas over the next couple of days, resulting in a continuance of heavy rainfall, flash flooding and strong winds. Harvey is forecast to begin to move away from South Texas early next week, gradually bringing diminishing rainfall chances through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Spotter safety is of highest concern, but any information that can be relayed is appreciated.
In the hours before
Local storm report, Aug 25, 3:11 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TROPICAL STORM CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX PUBLIC
SOCIAL MEDIA REPORT OF TREE BLOWN OVER IN THE HILLCREAST
NEIGHBORHOOD. POWER OUT IN PORTIONS OF THE CITY AS WELL.
0255 PM TROPICAL STORM KINGSVILLE 27.51N 97.86W
08/25/2017 KLEBERG TX ASOS
WIND GUST TO 41 KNOTS AT KINGSVILLE NAS.
0255 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
MEASURED GUST TO 57 KNOTS.
0255 PM TROPICAL STORM PORT ARANSAS 27.83N 97.08W
08/25/2017 NUECES TX AWOS
MEASURED GUST TO 59 KNOTS.
0255 PM TROPICAL STORM ROCKPORT 28.04N 97.05W
08/25/2017 ARANSAS TX ASOS
MEASURED WIND GUST TO 50 KNOTS.
0255 PM TROPICAL STORM 12 SSE AUSTWELL 28.23N 96.79W
08/25/2017 CALHOUN TX C-MAN STATION
MEASURED WIND GUST TO 51 KNOTS.
0255 PM TROPICAL STORM PORTLAND 27.88N 97.33W
08/25/2017 SAN PATRICIO TX BROADCAST MEDIA
POWER POLES BLOWN PARTIALLY OVER.
&&
TJLocal storm report, Aug 25, 4:07 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
WIND GUST MEASURED TO 62 KNOTS.
0348 PM TROPICAL STORM 5 SE CC NAS 27.63N 97.24W
08/25/2017 NUECES TX C-MAN STATION
MEASURED WIND GUST TO 62 KNOTS AT THE PACT2 C-MAN
STATION.
&&
TJLocal storm report, Aug 25, 4:28 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HURRICANE CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
WIND GUST TO 64 KNOTS AT NAS CORPUS.
&&
TJLocal storm report, Aug 25, 5:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HURRICANE 2 E PORT ARANSAS 27.83N 97.05W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS 57 KNOTS WITH A PEAK GUST TO 68 KNOTS.
0500 PM HURRICANE 5 SE CC NAS 27.63N 97.24W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS 51 KNOTS WITH A PEAK GUST TO 67 KNOTS.
0500 PM HURRICANE FULTON 28.07N 97.04W
08/25/2017 ARANSAS TX TRAINED SPOTTER
ROOF BEING PEELED BACK FROM RESTARAUNT.
&&
TJLocal storm report, Aug 25, 5:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HURRICANE CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX PUBLIC
TREES DOWN THROUGHOUT THE CITY. MANY AREAS WITHOUT POWER.
&&
TJLocal storm report, Aug 25, 6:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HURRICANE 2 E PORT ARANSAS 27.83N 97.05W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS 65 KNOTS GUST TO 78 KNOTS.
0600 PM HURRICANE CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX TRAINED SPOTTER
MICROWAVE DISH BLOWN OFF BUILDING DOWNTOWN. SHINGLE
DAMAGE AROUND TOWN.
&&
TJThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Aug 24, 10:52 PM CDT | Special Marine Warning | CRP | 23 min | |
| Aug 25, 12:13 AM CDT | Special Marine Warning | CRP | 62 min | |
| Aug 25, 12:43 AM CDT | Special Marine Warning | CRP | 62 min | |
| Aug 25, 12:50 AM CDT | Special Marine Warning | CRP | 10 min | |
| Aug 25, 1:02 AM CDT | Special Marine Warning | CRP | 58 min | |
| Aug 25, 1:23 AM CDT | Special Marine Warning | CRP | 37 min | |
| Aug 25, 1:39 AM CDT | Special Marine Warning | CRP | 21 min | |
| Aug 25, 1:57 AM CDT | Special Marine Warning | CRP | 63 min | |
| Aug 25, 1:59 AM CDT | Special Marine Warning | CRP | 31 min | |
| Aug 25, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| Aug 25, 4:28 AM CDT | Special Marine Warning | CRP | 47 min | |
| Aug 25, 5:09 AM CDT | Special Marine Warning | CRP | 51 min | |
| Aug 25, 9:31 AM CDT | River Flood Warning | CRP | Refugio | 5 days |
| Aug 25, 9:37 AM CDT | River Flood Warning | CRP | Bee | 4 days |
| Aug 25, 9:41 AM CDT | River Flood Warning | CRP | Live Oak | 5 days |
| Aug 25, 9:55 AM CDT | Special Marine Warning | CRP | 50 min | |
| Aug 25, 10:01 AM CDT | River Flood Warning | CRP | Victoria | 9 days |
| Aug 25, 10:06 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 15 days |
| Aug 25, 10:14 AM CDT | River Flood Warning | CRP | Goliad, Victoria | 4 days |
| Aug 25, 10:19 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 71 hr |
| Aug 25, 10:42 AM CDT | Special Marine Warning | CRP | 48 min | |
| Aug 25, 11:13 AM CDT | Special Marine Warning | CRP | 47 min | |
| Aug 25, 12:22 PM CDT | Special Marine Warning | CRP | 38 min | |
| Aug 25, 1:06 PM CDT | Special Marine Warning | CRP | 39 min | |
| Aug 25, 1:37 PM CDT | River Flood Warning | CRP | Victoria | 4 days |
| Aug 25, 2:04 PM CDT | River Flood Warning | CRP | Nueces | 27 hr |
| Aug 25, 2:25 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 9 days |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Live Oak | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 35 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Victoria | 4 days |
| Aug 25, 4:32 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 13 min |
| Aug 25, 4:56 PM CDT | Extreme Wind Warning | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.